Alert archive / Arkansas / River Flood Warnings in 2012

River Flood Warning 17, NWS Memphis, TN

March 16, 2012Clay County, Greene County, Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this river flood warning at Mar 16, 2012, 5:59 PM CDT for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It took effect at Mar 16, 2012, 10:36 PM CDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2012, 5:59 PM CDT (22:59 UTC)
In effect from
Mar 16, 2012, 10:36 PM CDT
Expired
Mar 18, 2012, 10:19 AM CDT
In force
36 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Clay County, AR, Greene County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Francis River at St. Francis (SFRA4).

Action stage
19 ft
Minor stage
22 ft
Moderate stage
27 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07040100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WGUS44 KMEG 162259
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CDT FRI MAR 16 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE SAINT
FRANCIS RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC021-055-MOC069-172259-
/O.NEW.KMEG.FL.W.0017.120317T0336Z-120319T0900Z/
/SFRA4.1.ER.120317T0336Z.120317T1200Z.120318T0900Z.NO/
559 PM CDT FRI MAR 16 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* FROM FRIDAY MARCH 16 UNTIL SUNDAY MARCH 18.
* AT 5 PM FRIDAY THE STAGE WAS...21.7 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 22.5 FEET SATURDAY MARCH 17.
* FLOOD STAGE IS 22.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY NIGHT MARCH 16 
  AND CONTINUE TO RISE TO NEAR 22.5 FEET BY SATURDAY MORNING MARCH 17. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING MARCH 18.
* AT 23.0 FEET...MOST LOW LAND INSIDE THE LEVEE SYSTEM IS FLOODED.  

$$
3 follow-up statements
633 
WGUS84 KMEG 171521
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1021 AM CDT SAT MAR 17 2012

THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED SATURDAY NIGHT OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC021-055-MOC069-181521-
/O.EXT.KMEG.FL.W.0017.000000T0000Z-120323T0000Z/
/SFRA4.1.ER.120317T0115Z.120317T1800Z.120322T0000Z.NO/
1021 AM CDT SAT MAR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* UNTIL WEDNESDAY MARCH 21.
* AT 09 AM SATURDAY THE STAGE WAS 22.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 22.5 FEET SATURDAY MARCH 17.
* FLOOD STAGE IS 22.0 FEET.
* THE RIVER ROSE ABOVE FLOOD STAGE FRIDAY MARCH 16 AND WILL CONTINUE 
  RISING TO NEAR 22.5 FEET BY NOON SATURDAY MARCH 17. THE RIVER WILL FALL 
  BELOW FLOOD STAGE WEDNESDAY MARCH 21.
* AT 23.0 FEET...MOST LOW LAND INSIDE THE LEVEE SYSTEM IS FLOODED

$$
616 
WGUS84 KMEG 180022
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
722 PM CDT SAT MAR 17 2012

THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER
NEAR SAINT FRANCIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED SUNDAY MORNING.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC021-055-MOC069-190022-
/O.EXT.KMEG.FL.W.0017.000000T0000Z-120321T0600Z/
/SFRA4.1.ER.120317T0115Z.120317T1100Z.120320T0600Z.NO/
722 PM CDT SAT MAR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* FROM MONDAY MARCH 19 UNTIL TUESDAY MARCH 20.
* AT 6 PM SATURDAY THE STAGE WAS 21.9 FEET AND FALLING.
* MINOR FLOODING IS FORECAST DUE TO RAIN UPSTREAM.
* MAXIMUM FORECAST STAGE OF 22.0 FEET MONDAY MARCH 19.
* FLOOD STAGE IS 22.0 FEET.
* AT 22.0 FEET...SEVERAL ROADS NEAR WILHELMINA MISSOURI ARE FLOODED.
  RECREATIONAL AREAS AND LARGE AREAS OF AGRICULTURE LAND NEAR THE 
  RIVER ARE FLOODED

$$
MM
719 
WGUS84 KMEG 181519
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1019 AM CDT SUN MAR 18 2012

THE FLOOD WARNING HAS BEEN CANCELED FOR THE SAINT FRANCIS RIVER. THE RIVER
AT ST FRANCIS HAS FALLEN BELOW FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED SUNDAY NIGHT  OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC021-055-MOC069-181549-
/O.CAN.KMEG.FL.W.0017.000000T0000Z-120321T0600Z/
/SFRA4.1.ER.120317T0115Z.120317T1100Z.120317T2206Z.NO/
1019 AM CDT SUN MAR 18 2012

FORECAST INFORMATION FOR
  SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* AT 09 AM SUNDAY THE STAGE WAS 21.0 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL FALL SLOWLY TO NEAR 20.6 FEET SUNDAY MARCH 18.
* AT 22.0 FEET...SEVERAL ROADS NEAR WILHELMINA MISSOURI ARE FLOODED.
  RECREATIONAL AREAS AND LARGE AREAS OF AGRICULTURE LAND NEAR THE 
  RIVER ARE FLOODED

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 16, 2:51 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Mar 16, 2:51 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
251 PM CDT FRI MAR 16 2012

.DISCUSSION...

SKIES VARY FROM MOSTLY SUNNY TO MOSTLY CLOUDY ACROSS THE FORECAST
AREA THIS AFTERNOON. SOME RAIN SHOWERS CONTINUE TO MOVE SLOWLY
MAINLY NEAR THE MISSISSIPPI/TENNESSEE STATE LINE. DUE TO THE
DIFFERENCE IN CLOUD COVER...TEMPERATURES VARY QUITE A BIT AS WELL
WITH READINGS FROM THE MID 60S TO LOWER 80S.

THE CURRENT AREA OF SHOWERS HAS BEEN MOVING SLOWLY AND SOME OF
THIS ACTIVITY MAY REMAIN OVER PARTS OF THE FORECAST ARE DURING THE
EARLY EVENING HOURS. AN UPPER LEVEL SHORTWAVE WILL BE MOVING INTO
THE REGION LATE TONIGHT AND INTO SATURDAY. ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE SHORTWAVE WITH
SOME OF THIS ACTIVITY REACHING THE FORECAST DURING THE LATE
EVENING AND OVERNIGHT HOURS. AS THE SHORTWAVE CONTINUE TO PUSH
THROUGH THE FORECAST AREA ON SATURDAY...ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED.

BY SATURDAY NIGHT...THE SHORTWAVE WILL BE THROUGH THE REGION AND
INTO THE OHIO VALLEY WITH DRY WEATHER EXPECTED TO RETURN TO THE
FORECAST AREA. AN UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE
SOUTHEAST U.S. STARTING SUNDAY AND CONTINUING THROUGH MONDAY. AS A
RESULT...DRY WEATHER IS EXPECTED FOR BOTH SUNDAY AND MONDAY WITH
TEMPERATURES REMAINING WELL ABOVE NORMAL FOR THIS TIME OF YEAR.

BY TUESDAY...A LARGE UPPER LEVEL TROUGH WILL BE MOVING OUT OF THE
ROCKIES AND INTO THE PLAINS STATES. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP AHEAD OF THIS SYSTEM WITH SOME OF THIS
ACTIVITY MOVING ACROSS MAINLY WESTERN SECTIONS OF THE FORECAST AREA.
AS THIS TROUGH CONTINUES TO MOVE SLOWLY EAST THROUGH THE MIDDLE OF
NEXT WEEK...THE CHANCE OF RAIN WILL INCREASE ACROSS THE FORECAST
AREA WITH THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS FROM
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

BY THURSDAY...THE UPPER LEVEL TROUGH WILL BE MOVING EAST OF THE
REGION SO THE CHANCE OF RAIN WILL BEGIN TO DIMINISH. COOLER AIR
WILL GRADUALLY BUILD INTO THE REGION STARTING WEDNESDAY AND
REMAINING THROUGH THE END OF THE WEEK. THIS WILL BRING
TEMPERATURES CLOSER TO NORMAL LEVELS BUT STILL REMAINING MILD FOR
EARLY SPRING.

ARS

&&

.AVIATION...

18Z TAF CYCLE

A DECAYING MESOSCALE CONVECTIVE SYSTEM REMAINS ALONG AND JUST
SOUTH OF THE INTERSTATE 40 CORRIDOR. CONVECTION CONTINUES TO
REFIRE ALONG THE BOUNDARY LAYED OUT TO THE WEST AND SHOULD
CONTINUE FOR THE NEXT FEW HOURS BEFORE DIMINISHING. THUNDERSTORMS
WILL LIKELY IMPACT KMEM FOR THE NEXT FEW HOURS WITH REDUCED
VISIBILITIES AND CEILINGS. AT KJBR AND KMKL...THE RAIN HAS ENDED
WITH JUST SOME LEFT OVER CONVECTIVE CLOUD DEBRIS TO THE NORTH OF
THE DIMINISHING MCS. AT KTUP...AN OUTFLOW BOUNDARY FROM THE
CONVECTION TO THE NORTH REMAINS IN THE VICINITY AND NEW
THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE AFTERNOON
HOURS ALONG THIS DIFFERENTIAL HEATING BOUNDARY. WINDS ARE VARIABLE
OR NORTHEASTERLY NEAR THE BOUNDARY AND BENEATH THE THUNDERSTORM
COMPLEX. ELSEWHERE WINDS HAVE RECOVERED FROM THE SOUTH WITH THE
MEAN FLOW.

ANOTHER SHORTWAVE WILL APPROACH FROM THE ARKLATEX REGION LATER
TONIGHT INTO SATURDAY MORNING. ADDITIONAL THUNDERSTORM CHANCES
WILL BE POSSIBLE WITH THIS SYSTEM ESPECIALLY AT KJBR LATE TONIGHT
INTO SATURDAY MORNING. PRIOR TO ANY THUNDERSTORM DEVELOPMENT...FOG
WILL LIKELY DEVELOP AT ALL TAF SITES DURING THE EARLY MORNING
HOURS OF SATURDAY. WINDS SHOULD RECOVER SOUTHERLY TONIGHT AND
BECOME SOUTHWESTERLY AT HIGHER SPEED ON SATURDAY.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  65  80  64  83 /  40  30  10  10
MKL  59  81  58  83 /  40  30  10  10
JBR  61  77  61  80 /  40  40  10  10
TUP  61  82  60  85 /  40  30  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 16, 3:07 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CDT FRI MAR 16 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-172215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
307 PM CDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SATURDAY WITH LARGE
HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO
WEDNESDAY NIGHT AHEAD OF A STRONG LOW PRESSURE SYSTEM AND SLOW
MOVING COLD FRONT. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Mar 16, 5:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
543 PM CDT FRI MAR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      1 S FRAYSER             35.20N 89.97W
03/16/2012                   SHELBY             TN   EMERGENCY MNGR

            THREE FEET OF WATER COVERED THE INTERSECTION AT NORTH
            WATKINS AND SIGNAL STREET.

0900 AM     FLASH FLOOD      1 E FRAYSER             35.22N 89.95W
03/16/2012                   SHELBY             TN   EMERGENCY MNGR

            FLOODING REPORTED ALONG RANGELINE ROAD.

0913 AM     FLASH FLOOD      2 S RALEIGH             35.18N 89.91W
03/16/2012                   SHELBY             TN   EMERGENCY MNGR

            FLOODING REPORTED AT THE INTERSECTION OF RALEIGH LAGRANGE
            AND PARKVIEW.

0915 AM     FLASH FLOOD      MEMPHIS                 34.93N 90.14W
03/16/2012                   DESOTO             MS   LAW ENFORCEMENT

            A STORM DRAIN PIPE BURST DUE TO EXCESSIVE RAINFALL
            RESULTING IN FLOODING AT THE MEMPHIS COURTHOUSE.

0942 AM     FLASH FLOOD      3 E DOWNTOWN MEMPHIS    35.13N 90.00W
03/16/2012                   SHELBY             TN   EMERGENCY MNGR

            FLOODING REPORTED AT INTERSECTION OF VOLUNTINE AVENUE AND
            HAWTHORNE STREET. THE ROADWAYS WERE IMPASSABLE DUE TO
            FLOOD WATER.

0942 AM     FLASH FLOOD      1 W BARTLETT            35.22N 89.85W
03/16/2012                   SHELBY             TN   EMERGENCY MNGR

            FLOODING REPORTED AT COVINGTON PIKE AND STAGE ROAD.

0942 AM     FLASH FLOOD      2 SE BARTLETT           35.19N 89.81W
03/16/2012                   SHELBY             TN   EMERGENCY MNGR

            FLOODING REPORTED ALONG WHITTEN ROAD TO THE NORTH OF
            INTERSTATE 40. VEHICLES WERE REPORTED STRANDED IN FLOOD
            WATERS.

&&

RRH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 1:51 AM CDTSpecial Weather StatementMEGClay39 min
Mar 16, 2:14 AM CDTFlash Flood WarningMEGClay3 hr
Mar 16, 8:53 AM CDTFlash Flood WarningMEGCrittenden2 hr
Mar 16, 11:00 AM CDTFlash Flood WarningMEGCrittenden2 hr

Nearby

River Flood Warnings in Arkansas, 2012River Flood Warnings in Missouri, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.